Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jan 11, 2014, 4:31 PM EST for Dare County, Tyrrell County, Washington County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2014, 4:31 PM EST (21:31 UTC)
- Expired
- Jan 11, 2014, 5:00 PM EST
- In force
- 29 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Dare County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 147 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 2:13 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
992
WUUS52 KMHX 112131
SVRMHX
NCC055-177-187-112200-
/O.NEW.KMHX.SV.W.0004.140111T2131Z-140111T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
431 PM EST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MAINLAND DARE COUNTY IN EASTERN NORTH CAROLINA
EAST CENTRAL WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
TYRRELL COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 500 PM EST
* AT 425 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF COLUMBIA TO 9 MILES SOUTH OF CRESWELL...OR ALONG A LINE
EXTENDING FROM 16 MILES EAST OF EDENTON TO 20 MILES SOUTHEAST OF
PLYMOUTH...MOVING EAST AT 50 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LEVELS...
NEWFOUNDLAND...ALLIGATOR...
FRYING PAN LANDING...FORT LANDING...
EAST LAKE...BUFFALO CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9....WHEN YOU CAN DO SO SAFELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3600 7606 3595 7600 3595 7597 3598 7592
3598 7584 3593 7586 3593 7588 3591 7586
3575 7592 3575 7600 3590 7598 3592 7600
3585 7606 3575 7604 3573 7643 3594 7637
3600 7617
TIME...MOT...LOC 2128Z 265DEG 44KT 3598 7628 3574 7638
$$
101 follow-up statement
381
WWUS52 KMHX 112158
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 PM EST SAT JAN 11 2014
NCC055-177-187-112200-
/O.CON.KMHX.SV.W.0004.000000T0000Z-140111T2200Z/
MAINLAND DARE NC-WASHINGTON NC-TYRRELL NC-
458 PM EST SAT JAN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR TYRRELL...EAST CENTRAL WASHINGTON AND NORTHWESTERN MAINLAND DARE
COUNTIES...
AT 453 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS WEAKENING. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
EAST LAKE TO 7 MILES SOUTHWEST OF BUFFALO CITY...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF MANNS HARBOR TO 15 MILES
SOUTHWEST OF MANNS HARBOR...MOVING EAST AT 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3600 7606 3595 7600 3595 7597 3598 7592
3598 7585 3594 7586 3593 7588 3590 7586
3576 7592 3575 7599 3591 7597 3592 7600
3585 7606 3575 7605 3573 7642 3595 7636
3600 7617
TIME...MOT...LOC 2157Z 265DEG 44KT 3601 7584 3577 7594
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 2:59 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Jan 11, 2:59 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
259 PM EST SAT JAN 11 2014
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON AND CROSS
THE AREA TONIGHT. HIGH PRESSURE WILL BUILD IN SUNDAY AND
MOVE OFFSHORE MONDAY. LOW PRESSURE WILL PASS NORTH OF THE AREA
LATE TUESDAY DRAGGING A COLD FRONT THROUGH THE REGION WEDNESDAY.
HIGH PRESSURE WILL BRIEFLY BUILD IN THURSDAY FOLLOWED BY ANOTHER
COLD FRONT CROSSING FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 PM SAT...BANDS OF SHRA AND TSRA WILL IMPACT THE AREA
THROUGH MUCH OF THE EVENING AS A COLD FRONT APPROACHES. ATMS IS
FAIRLY UNSTABLE FOR JANUARY WITH SFC BASED CAPES A0A 1000 SOME
INLAND SPOTS. PRIMARY SEVERE THREAT WL LIKELY BE ASSOC WITH THE
BANDS OF CONVECTION CURRENTLY ACROSS CNTRL NC. THESE SHRA AND
STORMS MAY INCREASE A BIT AS THEY MOVE INTO MORE UNSTABLE
AIR...ALSO HAVE INCREASING LOW LVL JET PROGED TO BE OVER 50 KTS
THIS AFTN AND EVENING ACROSS ERN NC. COMBO OF INSTAB AND SHEAR
WILL LIKELY LEAD TO DAMAGING WINDS WITH ISOLD TORNADO THREAT. CONT
TO HAVE ACTIVITY STREAMING ONSHORE NEAR CST AND THIS HAS REMAINED
BELOW SVR LVLS HOWEVER AS LOW LVL JET INCREASES WILL HAVE TO WATCH
THESE VERY CLOSELY. FRONT WILL BE MOVING OFFSHORE BY 06Z AND
EXPECT PRECIP TO END QUICKLY FROM W TO E LATE THIS EVENING. SOME
CAA WILL KICK IN LATE WITH LOWS MAINLY 45 TO 50.
HAVE SEEN CPL SITES NEAR IMD CST GUST TO AROUND 40 KT THIS AFTN
OUTSIDE OF CONVECTION AND WITH LOW LVL JET PROGGED TO INCREASE
HAVE ISSUED WIND ADVSRY FOR CARTERET AND OBX TIL LATE THIS
EVENING.
&&
.SHORT TERM /SUNDAY/...
AS OF 215 PM SAT...HIGH PRES WILL BUILD IN SUNDAY WITH MOSTLY
CLEAR SKIES. GUSTY NW WINDS EARLY WILL GRAD DIMINISH AND BECOME
MORE WRLY LATE. HIGHS MAINLY 55 TO 60.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 245 PM SATURDAY...A PROGRESSIVE PATTERN WILL CONTINUE
THROUGH THE LONG TERM WITH SEVERAL AMPLIFIED SYSTEMS MOVING
THROUGH THE FLOW ALOFT. HIGH PRES CENTERED OVER THE AREA SUN
EVENING WILL PUSH OFFSHORE LATE SUN NIGHT AND MON AS A ROBUST
SHORTWAVE TROUGH DIGS INTO THE SOUTHERN PLAINS. MODELS QUICKLY
DAMPEN THE SHORTWAVE AS IT LIFTS NE ACROSS THE AREA AND HAVE
SHIFTED THE LOW PRES CENTER FARTHER SOUTH FROM PREVIOUS RUNS...THE
MORE PROGRESSIVE AND DRIER GFS NOW OFF THE SE COAST AND WETTER
ECMWF ALONG THE SC/NC COAST. CONTINUE TO FAVOR THE ECMWF THROUGH
MUCH OF THE LONG TERM WITH PRECIP CHANCES INCREASING ACROSS THE
AREA MON NIGHT AND CONTINUING INTO TUES WITH THE COLD FRONT
PROGGED TO PUSH THROUGH TUES AFTERNOON. ALTHOUGH MODELS STILL
INDICATING STRONG LOW LEVEL SHEAR WILL BE IN PLACE...SEVERE
CHANCES APPEAR MINIMAL AT THIS TIME AS MODELS DEPICTING POSITIVE
LI'S ACROSS THE REGION. SOUTHERLY FLOW BRINGS ABOVE NORMAL TEMPS
MON THROUGH TUE WITH HIGHS IN THE 60S AND LOWS IN THE 40S.
A LONGWAVE UPPER TROUGH WILL REMAIN ACROSS THE EASTERN CONUS TUES
NIGHT WITH ANOTHER ROBUST UPPER TROUGH AND COLD FRONT PROGGED TO
PUSH ACROSS THE REGION WED AND WED NIGHT. FORCING AHEAD OF THIS
TROUGH COULD BRING ADDITIONAL RAIN CHANCES WED BUT MOISTURE WILL
BE LIMITED AND QPF AMOUNTS EXPECTED TO BE LIGHT. THE UPPER TROUGH
QUICKLY PUSHES OFFSHORE EARLY THURS WITH SHORTWAVE RIDGING AND SFC
HIGH PRES BRIEFLY BUILDING IN THURS. CYCLONIC FLOW RETURNS ALOFT
THURS NIGHT AND FRI WITH THE SFC HIGH PRES SLIDES OFFSHORE AHEAD
OF THE NEXT FRONTAL SYSTEM. MOISTURE LOOKS RATHER LIMITED WITH
THIS NRN STREAM SYSTEM AS WELL WITH MAINLY A DRY FRONTAL PASSAGE
FRI NIGHT. TEMPS AT OR SLIGHTLY BELOW SEASONAL NORMS LATE IN THE
WEEK WITH HIGHS IN THE MID 40S TO MID 50S AND LOWS IN THE UPPER
20S INLAND TO 30S COAST.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY AFTERNOON/...
AS OF 1 PM SAT...UNPLEASANT FLYING CONDITIONS THROUGH THE REMAINDER OF THE
DAY AS A POTENT SYSTEM APPROACHES THE REGION. A FRONT WILL CROSS
THE AREA TONIGHT WITH A BAND OF HEAVY SHOWERS AND THUNDERSTORMS.
AHEAD OF THE FRONT...SHOWERS AND ISOLATED THUNDERSTORMS ARE MARCHING
NORTHWARD ACROSS EASTERN PORTIONS OF THE CWA...COMING OFF THE
WATER AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. THE LINE OF
THUNDERSTORMS WILL ARRIVE AFTER 20Z OR SO AND SLOWLY CROSS THROUGH
BY 03Z OR SO. STRONG SOUTHERLY FLOW WILL LEAD TO POSSIBLE LLWS
ISSUES...MAINLY LATE THIS AFTERNOON/EARLY EVENING. THE SHIELD OF
HEAVIEST PRECIPITATION WILL SHIFT OFFSHORE LATE IN THE EVENING
WITH THE AREA SLOWLY CLEARING THROUGH THE OVERNIGHT. WINDS WILL
VEER TO THE WNW BEHIND THE FRONT. SUNDAY WILL BE MAINLY WESTERLY
WINDS...GUSTY AT TIMES AND SOME SCT MID LEVEL CLOUDS.
LONG TERM /SUNDAY NIGHT THROUGH THU/...
AS OF 245 PM SATURDAY...VFR CONDITIONS SHOULD PREVAIL SUNDAY NIGHT
THROUGH MONDAY NIGHT WITH HIGH PRES RIDGING INTO THE AREA. LOW-LEVEL
MOISTURE INCREASES WITH SOME SUB-VFR CONDITIONS POSSIBLE IN
SCATTERED LIGHT SHOWERS LATE MONDAY NIGHT INTO TUESDAY. COLDER AND
DRIER AIR RETURNS FOR MIDWEEK AND ALTHOUGH SOME ISOLATED SHOWERS MAY
ACCOMPANY A SECONDARY FRONTAL PASSAGE ON WEDS...ALTHOUGH EXPECT VFR
CONDITIONS TO PREVAIL.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY/...
AS OF 215 PM SAT...STRONG SSW LOW LVL JET WILL CROSS THRU THE
MID TO LATE EVENING AHEAD OF COLD FRONT. HAVE ADDED PAMLICO TO
GALE WARNING WITH SCA CONT FAR NORTH. THESE STRONG WINDS WILL LEAD
TO SEAS 10 TO 13 FEET OUTER CNTRL AND SRN WTRS THIS EVENING. AFTER
FRONT CROSSES WINDS WILL SHIFT TO THE W AT 20 TO 25 KT THEN BECOME
MORE NW LATE. SEAS WILL DROP SLOWLY TO 7 TO 10 FT OUTER WTRS LATE.
ON SUNDAY THE NW WINDS WILL GRAD DIMINISH AND BECOME W 10 TO 15 KT
LATE. SEAS SHOULD GRAD DROP BELOW 6FT FOR ALL BUT THE OUTER CNTRL
WTRS BY LATE SUNDAY.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 245 PM SATURDAY...LIGHT WINDS EXPECTED SUN NIGHT WITH HIGH
PRES OVER THE AREA. WINDS WILL BECOME S/SW UP TO 15-20 KT MON
AHEAD OF THE NEXT FRONTAL SYSTEM WHILE SEAS WILL REMAIN AROUND 3-5
FT. WINDS/SEAS INCREASE FURTHER LATE MON NIGHT TUE JUST AHEAD OF
THE FRONT...UP TO 25 KT WITH SEAS AROUND 4-7 FT. SOME TIMING
DIFFERENCES AMONG THE MODELS FOR THE FRONTAL PASSAGE WITH THE MORE
PROGRESSIVE GFS PUSHING THE FRONT THROUGH EARLY IN THE DAY...BUT
THE PREFERRED ECMWF AND NAM DELAY FROPA UNTIL LATE AFTERNOON/EARLY
EVENING. WINDS BECOME W 5-15 KT TUE NIGHT WITH SEAS SUBSIDING TO
3-5 FT. WINDS QUICKLY BACK TO SW AND INCREASE TO 15-25 KT WED
AHEAD OF A SECONDARY FRONT PROGGED TO MOVE ACROSS THE WATERS WED
AFTERNOON/EVENING. STRONGER CAA BEHIND THIS FRONT WILL KEEP WINDS
ELEVATED...NW AROUND 15-25 KT...INTO THURS MORNING. SEAS GENERALLY
3-6 FT WED INTO THURS MORNING. WINDS DIMINISH SOME THURS
AFTERNOON...THEN BACK TO SW AROUND 10-20 KT THURS NIGHT WITH SEAS
GENERALLY 2-5 FT.
&&
.CLIMATE...
HERE ARE SOME RECORD HIGH TEMPS FOR SAT JAN 11TH
NEW BERN 77 1977
HATTERAS 69 2013
WILLIAMSTON 75 1974
GREENVILLE 78 1930
KINSTON 7SE 80 1901
MANTEO AP 75 1974
WARSAW 5E 74 2008
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 1 AM EST SUNDAY FOR NCZ095-103-104.
MARINE...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR AMZ130.
GALE WARNING UNTIL 3 AM EST SUNDAY FOR AMZ152-154-156-158.
SMALL CRAFT ADVISORY UNTIL 7 PM EST SUNDAY FOR AMZ150.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...SK
AVIATION...SK/LEP
MARINE...RF/SK
CLIMATE...RFHazardous weather outlook, Jan 11, 2:16 PM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 216 PM EST SAT JAN 11 2014 NCZ029-044>047-079>081-090>094-098-121930- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 216 PM EST SAT JAN 11 2014 ...TORNADO WATCH 6 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF THE FRONT. THE BEST TIME FOR SEVERE WEATHER TO DEVELOP WILL BE BETWEEN 3 AND 9 PM. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LOCALLY HEAVY RAINFALL...AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-121930- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 216 PM EST SAT JAN 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...TORNADO WATCH 6 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF THE FRONT. THE BEST TIME FOR SEVERE WEATHER TO DEVELOP WILL BE BETWEEN 3 AND 9 PM. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LOCALLY HEAVY RAINFALL...AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 11, 3:49 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
349 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TSTM WND DMG 2 W SIMPSON 35.57N 77.31W
01/11/2014 PITT NC 911 CALL CENTER
PITT COUNTY 911 RELAYED REPORT OF TREES AND POWERLINES
DOWN NEAR L T HARDEE ROAD AND SIR HUGH COURT WEST OF
SIMPSON.
&&
EVENT NUMBER MHX1400004
DAGLocal storm report, Jan 11, 3:51 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 N FOUNTAIN 35.69N 77.64W
01/11/2014 PITT NC 911 CALL CENTER
PITT COUNTY 911 RELAYED REPORT OF TREES DOWN ON 258
JUST NORTH OF FOUNTAIN.
&&
EVENT NUMBER MHX1400005
DAGLocal storm report, Jan 11, 3:52 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
352 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 1 E FALKLAND 35.70N 77.50W
01/11/2014 PITT NC 911 CALL CENTER
PITT COUNTY 911 RELAYED REPORT OF TREES DOWN ON HWY 222
EAST OF FALKLAND.
&&
EVENT NUMBER MHX1400006
DAGLocal storm report, Jan 11, 4:02 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG BEARGRASS 35.77N 77.13W
01/11/2014 MARTIN NC 911 CALL CENTER
TREE DOWN ON HWY 17
&&
EVENT NUMBER MHX1400007
MELENDEZLocal storm report, Jan 11, 4:09 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
409 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG ROBERSONVILLE 35.82N 77.25W
01/11/2014 MARTIN NC 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER MHX1400008
MELENDEZSpecial weather statement, Jan 11, 4:19 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EST SAT JAN 11 2014
NCZ046-047-081-103-104-112215-
MAINLAND HYDE-OUTER BANKS DARE-OUTER BANKS HYDE-TYRRELL-WESTERN DARE-
419 PM EST SAT JAN 11 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS TYRRELL...MAINLAND HYDE...
OUTER BANKS DARE...MAINLAND DARE AND OUTER BANKS HYDE COUNTIES
THROUGH 515 PM EST...
AT 419 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTER OF LAKE MATTAMUSKEET
TO 23 MILES SOUTHEAST OF CAPE HATTERAS LIGHTHOUSE...MOVING NORTHEAST
AT 60 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...KILKENNY...GUM
NECK...HATTERAS ISLAND...EAST LAKE...MANNS HARBOR...ROANOKE ISLAND
AND OCRACOKE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3540 7548 3521 7553 3522 7553 3508 7599
3509 7600 3521 7576 3552 7594 3532 7615
3536 7625 3531 7628 3538 7633 3533 7635
3537 7642 3600 7609 3591 7562 3600 7574
3623 7580 3623 7577 3572 7548
TIME...MOT...LOC 2119Z 209DEG 52KT 3554 7621 3509 7518
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 1:40 PM EST | Wind Advisory | MHX | 8 hr | |
| Jan 11, 2:20 PM EST | Special Weather Statement | MHX | Greene, Lenoir, Martin, Pitt | 55 min |
| Jan 11, 2:39 PM EST | Special Marine Warning | MHX | 51 min | |
| Jan 11, 2:54 PM EST | Severe Thunderstorm Warning | MHX | Beaufort, Duplin, Greene, Lenoir, Martin, Pitt | 66 min |
| Jan 11, 3:07 PM EST | Special Weather Statement | MHX | Dare, Hyde | 53 min |
| Jan 11, 3:49 PM EST | Special Marine Warning | MHX | 56 min | |
| Jan 11, 3:52 PM EST | Severe Thunderstorm Warning | MHX | Martin, Washington | 38 min |
| Jan 11, 4:10 PM EST | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Duplin, Hyde, Jones, Lenoir and 6 more | 65 min |
| Jan 11, 4:19 PM EST | Special Weather Statement | MHX | Dare, Hyde | 56 min |
| Jan 11, 4:43 PM EST | Special Marine Warning | MHX | 62 min | |
| Jan 11, 5:08 PM EST | Special Weather Statement | MHX | Dare, Hyde | 52 min |
| Jan 11, 5:21 PM EST | Special Weather Statement | MHX | Carteret, Pamlico | 54 min |
| Jan 11, 6:21 PM EST | Special Weather Statement | MHX | Dare | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.